Ask a doctor

Hour 36 of Radiesse in my NF Lines and Hard Lumps! Should It Come Down More?

I am a 28 year-old young professional with few wrinkles. I recently had Radiesse inserted in my NF/marionette lines and also a little Juvederm added to my upper and lower lips. The Juverderm looks normal (I have had Juvederm injected in my lips and NF lines during the past 3 years with great results, but the Radiesse concerns me since it is hour 36 and lumpy/puffy after massage and cold presses. Is this from swelling? I can see the potential, but I look fake. Will lasers or a heating pad help?

Doctor Answers (5)

36 Hours after Radiesse

+2

It is not at all unusual to have swelling and even a lumpy feeling in the areas injected with Radiesse.  Continue to ice and try some ibuprofen or other anti-inflammatories, as well as an antihistamine.  I advise my patients NOT to massage in such cases because often they create more swelling by trying to massage away the lumps that would resolve on their own in a few days anyway.  It's best to give it a few more days of TLC and if it still appears misshapen or lumpy after a week, return to the office where you were injected.


Dr. Grant Stevens         

Web reference: http://www.marinaplasticsurgery.com

Los Angeles Plastic Surgeon
4.5 out of 5 stars 57 reviews

Lumpiness after Radiesse for Laugh Lines?

+1

Hi Bondgirl.  First, we woudl suggest that you share your concerns with your injector.  It sounds like what you are describing could just be swelling, but if it does not feel differently after a week or so, you'll probably want to schedule a checkup.

Lasers will not help with the issue.

Web reference: http://www.celibre.com/radiesse-injections-more-info.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Radiesse Injections in Nasolabial Lines Resulting in Early Lumps

+1

Hi Bond Girl,

Radiesse is firmer than Juvederm and will take a few days to settle down.  Massage should help contour the filler a little.  Consult with your injecting physician if you still have concerns after one week.  It is not the filler that makes our patients look "fake", rather it is the injector who is placing the filler. Good luck and be well.

007    (Dr. P)

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Inflammation after Radiesse

+1

Radiesse can cause hard areas for the first few days and then recede spontaneously. Ask your doctor if you are allowed to take an antiinflammatory medication. After a certain point, warm compresses might be more effective than ice or cold packs. If the lumps worsen or don't resolve, then the doctor might need to discuss with you the risks of a trial of corticosteroid injections into the areas of firm lumpiness.

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Lumpy after radiesse

+1

It is still early and you are manipulating the area with massage/compresses.  I would take an antihistamine every day, stop touching the area and see what happens over the next few weeks. If you are still concerned, address them with your injecting physician. Radiesse typically lasts 12-18months and your body will absorb it over time.

Germantown Dermatologist
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...